Alert archive / Washington / Special Weather Statements in 2009
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Sep 1, 2009, 6:21 PM PDT for Stevens County, Washington. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2009, 6:21 PM PDT (01:21 UTC)
- Expired
- Sep 1, 2009, 6:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Spokane, WA
County Stevens County, WA
The radar
The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS86 KOTX 020121
SPSOTX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
621 PM PDT TUE SEP 1 2009
WAZ037-020145-
STEVENS WA-
621 PM PDT TUE SEP 1 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON
UNTIL 645 PM PDT
AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHEWELAH..MOVING NORTH AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CHEWELAH...
LAT...LON 4835 11783 4838 11752 4820 11750 4812 11750
4810 11771
TIME...MOT...LOC 0121Z 168DEG 7KT 4820 11761
$$
NISBETWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:11 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 1, 5:11 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 511 PM PDT TUE SEP 1 2009 .SYNOPSIS... A DEEP TROUGH OF LOW PRESSURE WILL REMAIN OFF THE COAST THROUGH WEDNESDAY. A WEAK DISTURBANCE WILL SHIFT NORTHWARD IN THIS FLOW TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. DRIER AIR WILL THEN TEMPORARILY MOVE INTO THE REGION ON WEDNESDAY. COOLER TEMPERATURES AND A CHANCE FOR SHOWERS IS EXPECTED OVER THE WEEKEND AS THE TROUGH BEGINS TO SHIFT INLAND. && .DISCUSSION... QUICK UPDATE THIS AFTERNOON TO PUT IN THUNDERSTORMS ACROSS THE SPOKANE/COE AREA THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS THE NORTHERN CASCADES AND OKANOGAN HIGHLANDS. REST OF FORECAST LOOKS GOOD THROUGH THE EVENING HOURS. WILL DO ANOTHER UPDATE AS CONVECTION SUBSIDES LATER TONIGHT. /NISBET && .AVIATION... DESPITE ISOLATED -TSRA PRIMARILY CONFINED OVER AND NEAR THE MOUNTAINS WHICH IS EXPECTED TO DISSIPATE BY 06Z TONIGHT VFR CONDITIONS WILL CONTINUE AT THE TAF SITES THROUGH 00Z THURSDAY. THE BULK OF THE ACTIVITY STILL EXPECTED TO REMAIN NORTH OF TAF SITES. /PELATTI && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 60 90 61 78 52 81 / 20 0 10 10 0 0 COEUR DALENE 59 90 62 78 51 81 / 20 0 10 10 0 0 PULLMAN 54 90 57 79 47 82 / 10 0 10 10 0 0 LEWISTON 64 95 64 84 56 87 / 0 0 10 10 0 0 COLVILLE 55 94 55 83 48 83 / 20 10 10 10 0 0 SANDPOINT 54 86 54 78 44 79 / 20 10 10 10 0 0 KELLOGG 56 88 61 76 50 81 / 10 10 10 10 0 0 MOSES LAKE 57 92 59 82 50 83 / 10 0 10 10 0 0 WENATCHEE 63 92 64 81 57 81 / 0 0 10 10 0 0 OMAK 57 93 60 82 52 83 / 20 0 10 20 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Sep 1, 5:53 AM PDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PDT TUE SEP 1 2009 IDZ001>004-026-027-WAZ031>038-041>044-021300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 553 AM PDT TUE SEP 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 6:01 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
601 PM PDT TUE SEP 1 2009
IDZ001-002-WAZ037-020145-
BONNER ID-KOOTENAI ID-SPOKANE WA-
601 PM PDT TUE SEP 1 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON
NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
EXTREME SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 645 PM PDT
AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POST FALLS..MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND WIND GUSTS TO 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HAUSER...
NEWMAN LAKE...
RATHDRUM...
LAT...LON 4763 11680 4761 11704 4773 11704 4773 11711
4795 11717 4798 11680
TIME...MOT...LOC 0101Z 168DEG 8KT 4772 11696
NISBETSpecial weather statement, Sep 1, 6:12 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
612 PM PDT TUE SEP 1 2009
IDZ001-002-020145-
BONNER ID-KOOTENAI ID-
612 PM PDT TUE SEP 1 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO
EXTREME SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 645 PM PDT
AT 610 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM EAST OF HAUSER..MOVING NORTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RATHDRUM...
LAT...LON 4764 11680 4762 11681 4761 11704 4796 11704
4798 11680
TIME...MOT...LOC 0111Z 183DEG 11KT 4775 11694
NISBETSpecial weather statement, Sep 1, 6:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
621 PM PDT TUE SEP 1 2009
WAZ037-020145-
STEVENS WA-
621 PM PDT TUE SEP 1 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON
UNTIL 645 PM PDT
AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHEWELAH..MOVING NORTH AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CHEWELAH...
LAT...LON 4835 11783 4838 11752 4820 11750 4812 11750
4810 11771
TIME...MOT...LOC 0121Z 168DEG 7KT 4820 11761
NISBETThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:42 PM PDT | Special Weather Statement | OTX | Stevens | 33 min |
| Sep 1, 7:14 PM PDT | Special Weather Statement | OTX | Pend Oreille | 61 min |
| Sep 2, 1:51 PM PDT | Red Flag Warning | OTX | 21 hr | |
| Sep 1, 6:01 PM PDT | Special Weather Statement | OTX | Kootenai | 44 min |
| Sep 1, 6:12 PM PDT | Special Weather Statement | OTX | Kootenai | 33 min |
Nearby
Special Weather Statements in Washington, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.